Jump to content
Sign in to follow this  
jcon13

jcon13 Justin (Cymbalta)

Recommended Posts

jcon13

Hello, my name is Justin.  I injured my ankle 2 years ago and over the course of 4 surgeries, the tibial branch of my sciatic nerve was severed, and I was also diagnosed with Reflex Sympathetic Dystrophy.  I have received a number of treatments including medications, therapy, sympathetic nerve blocks, and ketamine infusions.  I was placed on Cymbalta (along with various other drugs from time to time), eventually taking 60mg each night for the last 9 months.  I am currently trying to wean off Cymbalta, taking 30mg/day and experiencing terrible side effects including brain zaps, insomnia, anxiety, restlessness, light headedness, tingling lips, agitation, and lack of focus.  My doctors only plan was to take 30mg for a week and then stop, which is impossible.  I am trying to figure out how to get off this drug almost entirely on my own and am having extreme difficulty.  To compound matters, I've also been taking 10mg percocet for months and am also trying to wean off of that at the same time, which is probably not helping.

 

I've never suffered with depression, but nonetheless I feel borderline depressed with the side effects I'm experiencing trying to get off these medications.  It has been extremely disheartening to receive so little guidance from my doctors on how to properly wean off this drug.  Clearly taking 30mg for a week and then stopping completely is impossible.  At this point I am taking 30mg whenever I feel the symptoms ramp up to the point where I can't stand it anymore, which I'm sure isn't good.  I've begun reading the threads here after I found this website on a New York Times article and the information has been great.  I would appreciate any guidance from others who are going through the same thing.  It's amazing to me how bad my withdrawal is considering I haven't even been on this drug for a full year.  But at this point I'm having difficulty thinking of anything except when the next time my side effects are going to flare up.  Thank you in advance for any assistance anyone can provide.  

 

Justin

Share this post


Link to post
tezza

Hi Justin,

 

Welcome! Unfortunately most doctors are clueless when it comes to tapering safely. How long have you been on 30 mg? It sounds like it was too large a cut and you may need to reinstate some or all depending on how long.

 

I wouldn't wean off the Percocet at the same time. I'd save that for later if I were you. Sounds like you need to get stabilized on the Cymbalta first. After you stabilize, you can taper much more slowly. We recommend 10% or less (decreases) with at least a month hold and adjust either factor according to your own needs.

Share this post


Link to post
lexicon

Hi Justin,

Welcome to the forum ..I am sorry that you are experiencing

some unpleasant withdrawal symptoms.

Someone will come along to help you ..Please hang in there, but do check out the

Tapering Forum for tips on tapering Cymbalta.

Take good care Justin, and keep the faith.

Lexi

Share this post


Link to post
Altostrata

Welcome, jcon.

 

Please take a consistent dosage of Cymbalta every day. The inconsistent dosage is adding to your withdrawal symptoms. The way to taper Cymbalta is to open the capsules and count the beads. Since you've been taking it off and on, it may be you can stabilize on 30mg a day.

 

You will want to taper one drug at a time, or you won't know what's causing your symptoms. Given you are having such bad symptoms from Cymbalta withdrawal, my guess is you'd want to hold on the Percocet taper until you can stabilize Cymbalta.

 

The Cymbalta tapering topic is here http://survivingantidepressants.org/index.php?/topic/283-tips-for-tapering-off-cymbalta-duloxetine/

Share this post


Link to post
catw66

Hi Justin -

 

I am trying to come off of only 20 mg of Cymbalta and going grom 20 to 10 to nothing was too much for me over the course of a few weeks, so I can imagine 30 mg will take longer than you think.

 

I am a chronic pain sufferer as well and one of the challenges for me has been the extra myalgic and TMJ pain I've been experiencing. I also take Tramadol 50 mg for pain and would like to come off of that too, but think both at once would be too much.

 

Brain swish feelings and extreme agitation and depression headaches have been some of my symptoms.

 

I am taking it slow is the upshot of all this - a  lot slower than I thought - one med at a time.

 

I think it might be good to have alternative pain management in place as well. I lie on my Spoonk acupressure mat and plan to get a massage and some acupuncture here and there as well if I really need it.

 

Good luck to you. I am interested in keeping up with your progress.

Share this post


Link to post
jcon13

Hello, I just wanted to drop in with an update to my cymbalta taper.  I began my taper at 60mg/day earlier in the year (was on that dose for around 1 year), and although I've had some difficulties along the way, I've managed to get myself down to 25mg/day at this point.  I purchased some empty pill capsules and made my own 5mg and 10mg pills, and have more or less dropped 5mg every 4 weeks.  I did have some difficulty when I approached 30mg, so I had to go a little bit slower, but I finally stabilized at 30mg and I've been on 25mg for 2 days now with no side effects.  With any hope, in another few weeks I'll drop to 20mg and then continue from there.

 

I'm a little worried that I'll make it to 0mg and then the onset of side effects will come as I've read about in a few other posts, but for now I'm remaining positive and I'm pretty happy that I've made it this far this year.  I'll post again as I get further along.  I'm very grateful to have found this resource.  Good luck to all.

 

Justin

Share this post


Link to post
Petunia

Hi Justin,

 

Thank you for the update and congratulations of getting down to 25mg.

 

I'm a little concerned that you may be tapering too fast and that symptoms will start catching up with you as you continue to decrease at this rate.  We recommend decreases of 10% for very good reasons, find out why here:

 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

You may want to slow down now, rather than risk getting symptoms and having to reinstate and hold.  Here is our recommended method of tapering from Cymbalta:

 

http://survivingantidepressants.org/index.php?/topic/283-tips-for-tapering-off-cymbalta-duloxetine/?hl=%2Btips+%2Bfor+%2Btapering+%2Boff+%2Bcymbalta

 

Whatever you decide to do, please keep us updated and I hope you continue to feel well.

 

Petu.

Share this post


Link to post
bubble

They teach us here (for very good reasons) to taper by 10 % on the PREVIOUS dose (not the starting one).

 

the very logical rational was so beautifully described in the links Petu copied for you.

 

As she said, fast taper will not result in harsh symptoms immediately after the decrease but will accumulate and may cause protracted withdrawal. So slower is faster and it allows us to have a good quality of life even during tapering instead of waiting to get our life back once the tapering is finished (common misconception we all share fueling our impatience).

 

I think it's best to focus on your life as much as possible and let the taper roll out in the background...

 

best of luck (and lots of patience ;)

 

bubble

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy